Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Non-existence of a curve over $\mathbb F_3$
of genus 5 with 14 rational points

Author: Kristin Lauter
Journal: Proc. Amer. Math. Soc. 128 (2000), 369-374
MSC (1991): Primary 11R58, 14G10
Published electronically: July 6, 1999
MathSciNet review: 1664414
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that an absolutely irreducible, smooth, projective curve of genus $5$ over $\mathbb{F}_3$ with $14$ rational points cannot exist.

References [Enhancements On Off] (What's this?)

  • 1. N. Bourbaki, Algèbre, chap. IV, Hermann, Paris, 1950. MR 12:6d
  • 2. R. Fuhrmann, F. Torres, The genus of curves over finite fields with many rational points, manuscripta math. 89 (1996), p. 103-106. MR 96m:11046
  • 3. Y. Ihara, Some remarks on the number of rational points of algebraic curves over finite fields, J. Fac. Sci. Tokyo 28 (1981), p. 721-724. MR 84c:14016
  • 4. J. Milne, Etale Cohomology. Princeton University Press: Princeton, NJ, 1980. MR 81j:14002
  • 5. R. Schoof, Algebraic curves and coding theory, UTM 336, Univ. of Trento, 1990.
  • 6. J.-P. Serre, Rational Points on curves over finite fields. Notes by F. Gouvea of lectures at Harvard University, 1985.
  • 7. J.-P. Serre, Letter to K. Lauter, December 3, 1997.
  • 8. H.M. Stark, On the Riemann Hypothesis in Hyperelliptic Function Fields, Proc. AMS Symp. Pure Math. 24 (1973), p. 285-302. MR 48:11119
  • 9. H. Stichtenoth and C.P. Xing, The Genus of Maximal Function Fields over Finite Fields, manuscripta math. 86 (1995), p. 217-224. MR 95m:11131

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 11R58, 14G10

Retrieve articles in all journals with MSC (1991): 11R58, 14G10

Additional Information

Kristin Lauter
Affiliation: Department of Mathematics, University of Michigan, Ann Arbor, Michigan 48109-1109

Received by editor(s): April 6, 1998
Published electronically: July 6, 1999
Additional Notes: The author thanks René Schoof and Jean-Pierre Serre for their help and suggestions.
Communicated by: David E. Rohrlich
Article copyright: © Copyright 1999 American Mathematical Society